Simvastatin and Omeprazole Side Effects
I'm a 51 year old male and have been taking cholesterol medication for over 20 years, and was switched to 40 mg Zocor (Simvastatin) many years ago. A year ago I began experiencing a stinging pain in my forearms after I started a heavy workout regimen, and ... more »
I'm a 51 year old male and have been taking cholesterol medication for over 20 years, and was switched to 40 mg Zocor (Simvastatin) many years ago. A year ago I began experiencing a stinging pain in my forearms after I started a heavy workout regimen, and about a month after starting 20 mg Omeprazole for reflux. Since that time the pain has gotten much worse, comes and goes over the course of a day, usually effects my hands, arms and shoulders, but sometimes effects my entire body like a wave of tingling/stinging pain. I also have had muscle aches, restless sleep (usually wake up 2 times a night), difficulty concentrating, some dizziness, a feeling of lack of circulation in my hands, muscle cramps, fatigue and a lack of normal strength, and a funny feeling overall in my head. I stopped the workouts and had tests done to see what it might be. I felt it was a neuropathy issue in my arms (that's the area most often effected) but a cervical MRI didn't turn up anything. I saw a neurologist and the EMG was normal, so no nerve issues seem to be causing the problems. I am now thinking it may be caused by the interaction between Omeprazole and Simvastatin. I stopped the Omeprazole for a few days and felt a little better, until I had to take one due to the reflux, and things got worse, so I stopped it and switched to Prevacid. Unfortunately, the symptoms are back, so I'm thinking about stopping the Simvastatin to see if that helps. My doctor tells me to continue to do more detective work as she doesn't see anything in my blood tests that would cause this. Has anyone had similar symptoms, and if so did you find a solution? Since this has been going on for a year now what are the long term effects or chances of any permanent damage? How long does it usually take for Simvastatin to get out of your system after long term use? Any other thoughts are appreciated.